Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this red flag warning at Jun 17, 2011, 4:57 AM CDT for 6 counties in Texas. It took effect at Jun 17, 2011, 1:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2011, 4:57 AM CDT (09:57 UTC)
- In effect from
- Jun 17, 2011, 1:00 PM CDT
- Expired
- Jun 17, 2011, 12:57 PM CDT
- In force
- Issued by
- NWS Fort Worth, TX
Counties Eastland County, TX, Jack County, TX, Montague County, TX, Palo Pinto County, TX, Stephens County, TX, Young County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 10.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2885 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
661 WWUS84 KFWD 170957 RFWFWD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 457 AM CDT FRI JUN 17 2011 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR LOCATIONS WEST OF A NOCONA...MINERAL WELLS...EASTLAND LINE... .THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY LEVELS AND STRONG SOUTH WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR WESTERN SECTIONS OF NORTH TEXAS THIS AFTERNOON AND EARLY EVENING. TXZ091-100-101-115-116-129-171800- /O.NEW.KFWD.FW.W.0018.110617T1800Z-110618T0200Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 457 AM CDT FRI JUN 17 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE COMBINATION OF DRY FUELS...HOT TEMPERATURES ALONG WITH AFTERNOON RELATIVE HUMIDITY VALUES BELOW 25 PERCENT...AND GUSTY SOUTH WINDS OF 20 TO 25 MPH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT EXTREME FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ 07/BB
1 follow-up statement
063 WWUS84 KFWD 171757 AAA RFWFWD URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1257 PM CDT FRI JUN 17 2011 TXZ091-100-101-115-116-129-171900- /O.CAN.KFWD.FW.W.0018.110617T1800Z-110618T0200Z/ MONTAGUE-YOUNG-JACK-STEPHENS-PALO PINTO-EASTLAND- 1257 PM CDT FRI JUN 17 2011 ...RED FLAG WARNING IS CANCELLED FOR NORTHWEST PORTIONS OF NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS ACROSS THE AREA WILL GENERALLY BE OUT OF THE SOUTHWEST 15 TO 20 MPH THROUGH THE AFTERNOON AND RELATIVE HUMIDITY VALUES WILL CONTINUE TO DROP TO 20 TO 25 PERCENT. THERE WILL BE ELEVATED FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON ACROSS ALL OF NORTH TEXAS. $$ DUNN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Jun 17, 3:43 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 17, 3:43 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 343 AM CDT FRI JUN 17 2011 .DISCUSSION... THE MAIN CONCERN THROUGH THE WEEKEND WILL BE THE HEAT AND STRONG SOUTH WINDS WHICH WILL CONTRIBUTE TO FIRE WEATHER CONCERNS OVER THE WESTERN COUNTIES OF NORTH TEXAS. A PATTERN SHIFT IS STILL EXPECTED NEXT WEEK WHICH WILL BRING A BREAK FROM THE TRIPLE DIGIT HEAT AND A CHANCE FOR RAIN TO THE REGION. TODAY...THE UPPER LEVEL RIDGE WILL BUILD BACK OVER THE REGION FROM THE SOUTHWEST AND REMAIN ANCHORED OVER SOUTH TEXAS THROUGH THE WEEKEND. IN THE MEANTIME...A BROAD UPPER LEVEL TROUGH WILL SPREAD ACROSS THE CENTRAL AND NORTHERN PLAINS BRINGING AN ACTIVE WEATHER PATTERN TO THE PLAINS FOR AT LEAST THE NEXT FEW DAYS. WITH THE UPPER LEVEL RIDGE IN PLACE OVER NORTH TEXAS...TEMPERATURES TODAY ARE EXPECTED TO REACH THE TRIPLE DIGITS NEARLY EVERYWHERE ACROSS THE AREA. MANY LOCATIONS MAY REACH THEIR HIGHEST TEMPERATURES OF THE YEAR SO FAR EITHER TODAY OR TOMORROW. IN ADDITION TO THE HOT TEMPERATURES...STRONG SOUTHERLY WINDS WILL OCCUR TODAY IN RESPONSE TO A SURFACE LOW PRESSURE SYSTEM ACROSS KANSAS AND OKLAHOMA. THESE STRONG WINDS WILL HELP PULL HIGHER MOISTURE TO THE REGION BUT DEWPOINTS ARE STILL EXPECTED TO MIX INTO THE UPPER 50S AND LOWER 60S THIS AFTERNOON. WARM AND MUGGY NIGHTS AND HOT DAYS CAN BE EXPECTED THROUGH THE WEEKEND AS THE UPPER LEVEL RIDGE CONTINUES TO INFLUENCE NORTH TEXAS. STRONG SOUTH WINDS WILL ALSO CONTINUE THROUGH THE WEEKEND. THERE IS A SMALL CHANCE THAT ISOLATED STORMS MAY DEVELOP ON THE DRYLINE JUST WEST OF NORTH TEXAS THIS AFTERNOON AND TOMORROW. HOWEVER...THE INFLUENCE OF THE RIDGE AND THE CAP MAY SUPPRESS CONVECTION IN TEXAS THE NEXT FEW DAYS. HAVE KEPT LOW POPS OVER THE WESTERN COUNTIES WITH NO MENTION OF ISOLATED THUNDER AT THIS TIME BUT THIS MAY HAVE TO BE ADJUSTED OVER THE WEEKEND AS THE UPPER LEVEL RIDGE WEAKENS A LITTLE DUE TO THE TROUGH IN THE PLAINS. WITH THE INCREASING MOISTURE AND WARM TEMPERATURES...MANY LOCATIONS WILL BE VERY CLOSE TO HEAT ADVISORY CRITERIA TODAY THROUGH SATURDAY. HOWEVER...THERE IS SOME CONCERN THAT DEWPOINTS TOMORROW AFTERNOON WILL MIX OUT FURTHER THAN ANTICIPATED THUS RESULTING IN LOWER HEAT INDEX VALUES ON SATURDAY. THEREFORE...DECIDED NOT TO ISSUE A HEAT ADVISORY AT THIS TIME AND WILL NEED TO MONITOR THE NEXT ROUND OF MODEL RUNS AND DETERMINE IF A HEAT ADVISORY IS NEEDED BY THIS AFTERNOON. DESPITE THE INCREASING MOISTURE...AFTERNOON MIXING OF DEWPOINTS WILL STILL RESULT IN RELATIVE HUMIDITIES BELOW 30 PERCENT ACROSS THE WESTERN HALF OF THE CWA. WITH WINDS OVER 20 MPH THIS AFTERNOON...HIGH TO CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED. HAVE ISSUED A RED FLAG WARNING FOR THIS AFTERNOON FOR THE NORTHWESTERN COUNTIES WHERE RELATIVE HUMIDITIES WILL BE THE LOWEST AND WILL ISSUE A GRASS FIRE DANGER STATEMENT FOR THE REMAINDER OF NORTH TEXAS. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND ADDITIONAL FIRE WEATHER PRODUCTS MAY BE NEEDED SATURDAY THROUGH MONDAY. ON TUESDAY...A STRONG DISTURBANCE WILL PUSH THROUGH THE PLAINS...WEAKENING THE UPPER LEVEL RIDGE OVER TEXAS AND ALLOWING PART OF THE PLAINS TROUGH TO DIP INTO TEXAS. THIS PATTERN CHANGE WILL BRING A CHANCE FOR RAIN TO NORTH TEXAS BEGINNING ON TUESDAY. THE TROUGHING PATTERN OVER NORTH TEXAS WILL PERSIST THROUGH AT LEAST THURSDAY CONTINUING THE RAIN CHANCES THROUGH THE END OF THE WEEK. EVEN THOUGH A STRONG DISTURBANCE WILL NOT AFFECT NORTH TEXAS...THE OVERALL WEAKNESS OF THE UPPER LEVEL PATTERN AND POSSIBLY THE PRESENCE OF A FEW SURFACE AND MID LEVEL BOUNDARIES WILL LIKELY ALLOW FOR AFTERNOON CONVECTION TO OCCUR...MOST LIKELY IN THE FORM OF POPCORN SHOWERS AND THUNDERSTORMS. THE OVERALL SEVERE WEATHER THREAT WILL BE CONDITIONAL AS IS COMMON FOR THIS TIME OF YEAR...BUT SUMMER AFTERNOON STORMS USUALLY POSE A THREAT FOR SMALL HAIL AND STRONG OUTFLOW WINDS. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 102 80 103 81 101 / 5 5 10 10 10 WACO, TX 104 79 104 80 101 / 5 0 5 10 5 PARIS, TX 99 77 102 76 100 / 5 5 10 10 10 DENTON, TX 102 79 102 79 102 / 5 5 10 10 10 MCKINNEY, TX 99 78 101 79 100 / 5 5 10 10 10 DALLAS, TX 101 81 104 80 101 / 5 5 10 10 10 TERRELL, TX 101 78 102 79 101 / 5 5 10 10 10 CORSICANA, TX 100 78 101 77 101 / 5 0 5 10 5 TEMPLE, TX 101 78 103 79 100 / 5 0 5 10 5 MINERAL WELLS, TX 104 78 106 77 104 / 10 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR TXZ091-100-101-115-116-129. && 07/82
Hazardous weather outlook, Jun 17, 4:45 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 445 AM CDT FRI JUN 17 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-180945- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 445 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS IS IN EFFECT THIS AFTERNOON AND EARLY EVENING WEST OF A LINE FROM NOCONA TO MINERAL WELLS TO EASTLAND. ELSEWHERE...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED TODAY. IN ADDITION...AFTERNOON HEAT INDEX VALUES TODAY WILL RANGE BETWEEN 100 AND 108. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL EXIST ACROSS MOST OF NORTH TEXAS THROUGH THE WEEKEND. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07/BB
In the hours before
Special weather statement, Jun 16, 11:06 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1106 PM CDT THU JUN 16 2011 TXZ091-092-170515- MONTAGUE-COOKE- 1106 PM CDT THU JUN 16 2011 ...SIGNIFICANT WEATHER ADVISORY FOR... MONTAGUE COUNTY COOKE COUNTY A THUNDERSTORM THAT COLLAPSED JUST NORTH OF THE RED RIVER WILL CAUSE WIND GUSTS OF 40 TO 50 MPH ACROSS PORTIONS OF MONTAGUE AND COOKE COUNTIES THROUGH MIDNIGHT. WHILE NO PRECIPITATION IS EXPECTED TO FALL OVER THESE AREAS...WINDS ARE EXPECTED TO PICK UP QUICKLY AND MAY BE HAZARDOUS TO ANY BOATERS AND CAMPERS OUT AROUND AREA LAKES AND RESERVOIRS. THESE WINDS ARE EXPECTED TO DIMINISH AFTER MIDNIGHT AS THE LAST REMNANTS OF THE THUNDERSTORM DISSIPATE. CAVANAUGH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:41 PM CDT | Heat Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 26 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.